Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 1, NWS Flagstaff, AZ

February 27, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 27, 2015, 5:24 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 28, 2015, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 5:24 PM MST (00:24 UTC)
In effect from
Feb 28, 2015, 11:00 AM MST
Expired
Feb 28, 2015, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS75 KFGZ 280024
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
524 PM MST FRI FEB 27 2015


AZZ011>016-040-280830-
/O.NEW.KFGZ.WI.Y.0001.150228T1800Z-150301T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
524 PM MST FRI FEB 27 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. 

* TIMING...GUSTY WINDS WILL DEVELOP MID TO LATE MORNING SATURDAY
  AND CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL
  PERSIST OVERNIGHT SATURDAY AHEAD OF AN APPROACHING COLD FRONT.
 

* WINDS...SOUTHWEST 20 TO 30 WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
154 
WWUS75 KFGZ 280805
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
105 AM MST SAT FEB 28 2015

AZZ011>016-040-281615-
/O.CON.KFGZ.WI.Y.0001.150228T1800Z-150301T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
105 AM MST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...GUSTY WINDS WILL DEVELOP BY MID TO LATE MORNING AND
  CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL PERSIST
  OVERNIGHT SATURDAY AHEAD OF AN APPROACHING COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
465 
WWUS75 KFGZ 281219
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 AM MST SAT FEB 28 2015

AZZ007-282030-
/O.EXA.KFGZ.WI.Y.0001.150228T1800Z-150301T0200Z/
COCONINO PLATEAU-
519 AM MST SAT FEB 28 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* TIMING...GUSTY WINDS WILL DEVELOP BY MID TO LATE MORNING AND 
  CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL 
  PERSIST OVERNIGHT SATURDAY AHEAD OF AN APPROACHING COLD FRONT. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>016-040-282030-
/O.CON.KFGZ.WI.Y.0001.150228T1800Z-150301T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
519 AM MST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...GUSTY WINDS WILL DEVELOP BY MID TO LATE MORNING AND 
  CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL 
  PERSIST OVERNIGHT SATURDAY AHEAD OF AN APPROACHING COLD FRONT. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
112 
WWUS75 KFGZ 282255
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 PM MST SAT FEB 28 2015

AZZ007-011>016-040-010200-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-150301T0200Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
355 PM MST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF THE
  EASTERN MOGOLLON RIM AND NORTHWARD THROUGH THIS AFTERNOON. SOME
  LOCALLY GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT SATURDAY
  AHEAD OF AN APPROACHING COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
687 
WWUS75 KFGZ 282331
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
431 PM MST SAT FEB 28 2015

AZZ007-011-015-010045-
/O.CAN.KFGZ.WI.Y.0001.000000T0000Z-150301T0200Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...FLAGSTAFF
431 PM MST SAT FEB 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE NO LONGER EXPECTED IN EXCEED WIND ADVISORY THRESHOLDS
ACROSS COCONINO COUNTY. EXPECT SOUTHWEST WINDS WITH GUSTS BETWEEN
25 TO 30 MPH THROUGH THE EARLY EVENING. 

$$

AZZ012>014-016-040-010200-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-150301T0200Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
431 PM MST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF THE 
  EASTERN MOGOLLON RIM AND NORTHWARD THROUGH THIS AFTERNOON. 
  SOME LOCALLY GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT 
  SATURDAY AHEAD OF AN APPROACHING COLD FRONT. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 27, 4:34 PM MST, 50 minutes earlier.

Area forecast discussion, Feb 27, 4:34 PM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
434 PM MST FRI FEB 27 2015

.SYNOPSIS...
A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS...BELOW
NORMAL TEMPERATURES AND PERIODS OF RAIN AND SNOW TO NORTHERN
ARIZONA TODAY THROUGH TUESDAY.

&&

.DISCUSSION...
RADAR AND SATELLITE IMAGERY INDICATES LIGHT RAIN AND SNOWFALL HAS
ALREADY BEGUN ACROSS PORTIONS OF NORTHERN ARIZONA. EXPECT THE
CHANCES TO INCREASE AS A WINTER STORM CONTINUES TO DROP SOUTH
ALONG THE WEST COAST.

ON SATURDAY...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS
NORTHERN ARIZONA PULLING PACIFIC MOISTURE INTO THE REGION.
THE LOW ITSELF WILL STILL BE OVER CENTRAL CALIFORNIA...SO
PRECIPITATION WILL PRIMARILY BE DRIVEN BY ISENTROPIC LIFT AND
UPSLOPE FLOW. EXPECT EXTENSIVE LOW STRATUS WITH SOME EMBEDDED
MODERATE SHOWERS POSSIBLE OVER SOUTH AND SOUTHWESTERN FACING
SLOPES. SNOW LEVELS ARE FORECAST TO RANGE FROM JUST BELOW 6000
FEET AROUND THE KAIBAB PLATEAU...INCREASING TO AROUND 7OOO TO 8000
FEET IN THE WHITE MOUNTAINS. WINDS WILL BE FROM THE SOUTHWEST WITH
GUSTS BETWEEN 40 TO 50 MPH ALONG AND NORTHEAST OF THE MOGOLLON
RIM.

ON SUNDAY...AS THE LOW APPROACHES ARIZONA...WINDS WILL SHIFT TO A
MORE SOUTHERLY DIRECTION WHILE CONTINUING TO PULL VERY MOIST AIR
INTO NORTHERN ARIZONA CAUSING WIDESPREAD RAIN AND SNOW. SLIGHTLY
WARMER AIR MAY WORK ITS WAY IN FROM THE SOUTH INCREASING SNOW
LEVELS TEMPORARILY SUNDAY AFTERNOON AND EVENING. SNOW LEVELS ARE
GOING TO BE HOVERING AROUND 7000 FEET ALONG THE CENTRAL RIM...SO
THERE IS CONSIDERABLE UNCERTAINTY IN THE SNOW AMOUNTS FOR THE
FLAGSTAFF AREA.

ON MONDAY...THE LOW AND ASSOCIATED COLD FRONT CROSS THE STATE FROM
WEST TO EAST. EXPECT PERIODS OF HEAVY RAIN AND SNOW ALONG THE
FRONTAL BAND WITH SNOW LEVELS DROPPING BELOW 6000 FEET BEHIND THE
FRONT.

THE GREATEST FORECAST UNCERTAINTY REMAINS THE SNOW LEVELS AND
THE TIMING OF THE HEAVIEST PRECIPITATION. THE MAJORITY OF
YESTERDAYS MODELS WERE COOLER AND MORE PROGRESSIVE IN TERMS OF
FRONTAL PASSAGE...WITH FRONTAL PASSAGE OCCURRING LATE SUNDAY AND
INTO MONDAY. THE MAJORITY OF TODAYS MODELS ARE WARMER AND FAVOR A
FRONTAL PASSAGE AFTER MIDDAY MONDAY. WITH THAT SAID...TRAVEL IN
THE HIGH COUNTY WILL BE CHALLENGING THIS WEEKEND DUE TO ICY
ROADWAYS AND PERIODS OF VERY LOW VISIBILITY. PROBABLY A GOOD IDEA
TO GET YOUR WINTER TRAVEL KIT REPLENISHED...AND MAKE SURE THE
CAR/TRUCK HAS A FULL TANK OF GAS.

BEYOND TUESDAY...THE CHANCES FOR PRECIPITATION DWINDLE WITH
DAYTIME TEMPERATURES RUNNING WELL BELOW NORMAL.

&&

.AVIATION...
FOR THE 00Z PACKAGE...EXPECT INCREASING CHANCES AND COVERAGE OF
SHSN/SHRA THROUGH THE PERIOD...ESPECIALLY ALONG AND NORTH OF I-40 TO
NEAR THE UT BORDER THRU 06Z SATURDAY...THEN EXPANDING SOUTHWARD
ALONG THE MOGOLLON RIM...MTNS OF YAVAPAI AND N GILA COUNTIES. SHOWER
ACTIVITY WILL INITIALLY PRODUCE LOCALIZED MVFR/IFR CONDITIONS UP
THRU 06Z...THEN BECMG MORE WIDE SPREAD MVFR/IFR/LIFR IN SHRA/SHSN.
NIGHTTIME WINDS SW5-15G25KTS DOWN WIND FROM HIGH TERRAIN FEATURES...
DAYTIME SFC WINDS SW15-25G20-40KTS MAINLY FROM THE MOGOLLON RIM
NORTH. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........RR
AVIATION.......TC

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 27, 4:37 PM MST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST FRI FEB 27 2015

AZZ004>018-037>040-280900-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
437 PM MST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TONIGHT

MAINLY LIGHT RAIN AND SNOW SHOWERS WILL CONTINUE FROM THE
MOGOLLON RIM NORTHWARD. 1 TO 2 INCHES OF NEW SNOW ACCUMULATION IS
POSSIBLE FOR ELEVATIONS ABOVE 6000 FEET ACROSS THE KAIBAB
PLATEAU,...BLACK MESA AND THE CHUSKA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL MOVE INTO THE REGION...BRINGING RAIN AND
HIGHER ELEVATION SNOW TO NORTHERN ARIZONA. SNOW LEVELS ON SATURDAY
AND SUNDAY ARE EXPECTED TO RANGE FROM 5000-6000 FEET OVER THE
KAIBAB PLATEAU AND BLACK MESA...6500-7500 FEET AROUND FLAGSTAFF
AND 7000-8000 FEET FOR THE EASTERN MOGOLLON RIM, CHUSKA AND WHITE
MOUNTAINS. SNOW LEVELS WILL DROP FURTHER BEHIND A COLD FRONT
FORECAST TO CROSS THE REGION SOMETIME FROM LATE SUNDAY TO MONDAY.

LOWER ELEVATION RAINFALL AMOUNTS OF 1-3 INCHES ARE POSSIBLE WITH
THE HIGHER AMOUNTS OVER THE FOOTHILLS OF THE MOGOLLON RIM...WHITE
MOUNTAINS AND NORTHERN GILA COUNTY. SNOWFALL OF 8-24 INCHES IS
POSSIBLE FOR THE HIGHER ELEVATIONS. SIGNIFICANT UNCERTAINTY
REMAINS IN THE SNOW LEVELS ON SUNDAY AND MONDAY. FLUCTUATING SNOW
LEVELS MAY REDUCE SNOW ACCUMULATIONS.

THE HEAVIEST PRECIPITATION IS FORECAST TO ARRIVE SOMETIME BETWEEN
SUNDAY NIGHT AND MONDAY. DURING THIS TIME...SIGNIFICANT RISES
COULD OCCUR ALONG STREAMS AND RIVERS...ESPECIALLY SOUTH OF THE
MOGOLLON RIM.

TUESDAY ONWARD...THE CHANCES FOR PRECIPITATION DWINDLE WITH
DAYTIME TEMPERATURES RUNNING WELL BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 2:34 AM MSTWinter Weather AdvisoryFGZApache, Coconino, Navajo21 hr

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.